Quitting Finasteride (1mg) And Minoxidil (1mg) After Six And Half Months | HairLossTalk Forums

Quitting Finasteride (1mg) And Minoxidil (1mg) After Six And Half Months

Discussion in 'Dealing with Side Effects' started by finishedwithfinasteride, Dec 29, 2017.

  1. finishedwithfinasteride

    Joined:
    Dec 29, 2017
    Messages:
    1
    Likes Received:
    0
    Dislikes Received:
    0
    My Regimen:
    My Regimen
    My Regimen
    Basically, I just want to share my experience and gain some insight from you guys about what life might look like post-finasteride.

    My story:
    I just made the decision to stop taking finasteride capsules. I read up on the side effects but concluded that the side effects, including the risk of developing persistent erecticle dysfunction (1.1%), was worth it. I had recently shaved my hair quite short and was not thrilled with the result. I had also recently separated from my partner of eight years. I was feeling very stressed at work, having joined a particularly rigorous and demanding post graduate program. I made a decision that I now regret, but that seemed justified and reasonable at the time.

    I have taken two and a bit courses of treatment, for the past 203 days. My dosage was 1mg, which I believe is middle-of-the-road. My first two courses involved one Finasteride capsule and one Minoxidil capsule taken once daily. The third course, which I cancelled 19 days in, contained both treatments in the one capsule (when I was told this over the phone I actually said fucking "Thank you."). I guess this way, developing erectile dysfunction issues could be more effective /s.

    It wasn't all bad at the start. Over the first few months I noticed a real slowing of my hair loss. My confidence grew, which assisted my performance at work, and which fed back into itself. I started to feel really good about myself and decided to make proactive moves since my long-term relationship breakdown.

    Around four months in I started to notice problems with achieving and maintaining erections when with sexual partners. However, these issues weren't constant and a lot of the time, I felt could be justified as a problem of nerves or too much alcohol. About six and a half months in to the treatment (203 days exactly), and I have met the most stunning woman who is really into me but I haven't been able to get hard at all. So shit, so I made the decision to quit.

    I have booked a visit to the GP for Tuesday and will be aiming to get some blood-work done.

    My questions:
    1. Did any of you take the same dose for a similar period of time? I've read stuff about tapering use rather than going cold turkey as best but to be honest, I just want to throw the fucking things in the bin. How did you go post-finasteride? When did you start to notice things returning to normal?

    2. What are some proactive steps I can take to help my body try and get back to normal? Diet? Seek medical advice? Exercise? What kind of exercise? I currently cycle and do some weights but these aren't my focus.

    3. As a side-note, I have been dabbling in a fair bit of MDMA these past two weeks, as well as drinking alcohol quite heavily. This last two week period has been when I've really noticed things go downhill. Anyone have experience with these drugs and what effect they might have on my hormone levels?

    Anything else you can offer would be fantastic. I'm feeling pretty down on myself about the whole thing, regret my decision to start the treatment immensely, and really hope I haven't done lasting damage to myself. Time will tell!
     

Share This Page